Thunderstorm Wind, Bradley
- When
- September 16, 7:30 PM EST
- Where
- Bradley County, 0.57 mi W of Cecilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.070, -84.980
Power lines were reported down on Old Alabama Road.
Isolated severe convection formed in the warm sector of a storm system with surface low pressure over the Eastern Great Lakes. Shear was moderate however instability during this event was rather weak.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Isolated severe convection formed in the warm sector of a storm system with surface low pressure over the Eastern Great Lakes. Shear was moderate however instability during this event was rather weak.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 16, 6:10 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 710 PM EDT THU SEP 16 2010 .AVIATION...WEAK COLD FRONT STILL LIES WELL TO OUR WEST...FROM SE IN TO WRK KY AND NRN AR THIS EVENING. A FEW SHOWERS AND ISOLATED THUNDERSTORMS DID DEVELOP IN ADVANCE OF THE FRONT...WITH HEAVIER RAINS WITH A TSRA THAT PASSED OVER TYS RECENTLY. KEPT IN VCSH FOR THE EARLY EVENING HOURS AT ALL 3 TAF SITES...WITH MOS GUIDANCE AND UPSTREAM SURFACE OBSERVATIONS SHOWING THE POTENTIAL FOR MVFR CEILINGS FOR TRI OVERNIGHT. KEPT TYS AND CHA VFR OVERNIGHT...BUT WILL NEED TO WATCH TYS OVER THE REST OF THE EVENING TO DETERMINE IF THE NEARLY 2/10THS OF AN INCH OF RAIN WILL AFFECT CEILING AND VSBY. OTHERWISE...EARLY FRIDAY FRONTAL PASSAGE WILL SHIFT WINDS TO THE W-NW THEN NORTHERLY LATE FRIDAY AFTERNOON. ANY MORNING CLOUDINESS WILL DECREASE BY THE AFTERNOON HOURS...WITH VFR CONDITIONS RETURNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EDT THU SEP 16 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170700- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 330 AM EDT THU SEP 16 2010 /230 AM CDT THU SEP 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHERN APPALACHIAN REGION LATER TODAY AND TONIGHT. A FEW STORMS MAY BECOME STRONG PRODUCING SOME GUSTY WINDS ACROSS THE CUMBERLAND PLATEAU NEAR THE KENTUCKY BORDER. HOWEVER...SEVERE CONVECTION IS NOT EXPECTED DURING THIS EVENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 542 PM EDT THU SEP 16 2010 TNZ081-082-098-162230- BLEDSOE TN-MARION TN-SEQUATCHIE TN- 442 PM CDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 530 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF GRUETLI-LAAGER...OR 12 MILES NORTHWEST OF DUNLAP...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...PIKEVILLE... OLD CUMBERLAND...CARTWRIGHT...PALIO AND BRAYTON. GH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 505 PM CDT THU SEP 16 2010 TNZ071>074-162230- BLOUNT SMOKY MOUNTAINS TN-NORTH SEVIER TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN- 605 PM EDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SEVIER AND BLOUNT COUNTIES UNTIL 630 PM EDT... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALCOA...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAGLETON VILLAGE... WILDWOOD...WALLAND...TOWNSEND AND WEARS VALLEY. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. GH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 630 PM EDT THU SEP 16 2010 TNZ071>074-162300- BLOUNT SMOKY MOUNTAINS TN-NORTH SEVIER TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN- 630 PM EDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SEVIER AND BLOUNT COUNTIES UNTIL 700 PM EDT... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF EAGLETON VILLAGE...OR 8 MILES EAST OF MARYVILLE...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GATLINBURG...PIGEON FORGE...TOWNSEND...WEARS VALLEY...ELKMONT...PITTMAN CENTER AND HARRISBURG. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! GH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 724 PM EDT THU SEP 16 2010 TNZ081-099-170000- HAMILTON TN-SEQUATCHIE TN- 724 PM EDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND EXTREME EASTERN SEQUATCHIE COUNTIES UNTIL 800 PM EDT/700 PM CDT/... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 12 MILES SOUTHEAST OF DUNLAP...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SODDY-DAISY... HARRISON...MIDDLE VALLEY AND SHADY GROVE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! GH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT THU SEP 16 2010 TNZ099-100-170030- BRADLEY TN-HAMILTON TN- 755 PM EDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND HAMILTON COUNTIES UNTIL 830 PM EDT... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SODDY-DAISY...OR 13 MILES NORTHEAST OF CHATTANOOGA...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND... OOLTEWAH...COLLEGEDALE...MCDONALD...HOPEWELL...WATERVILLE...FLINT SPRINGS AND TASSO. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! GH
The Northeast Alabama radar (KHTX), 102 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Power lines were reported down on Old Alabama Road.
Quarter sized hail was reported in the vicinity of Kingsport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256306, 256307.